Alert archive / Washington / Winter Storm Warnings in 2016
Winter Storm Warning 5, NWS Seattle, WA
NWS Seattle, WA issued this winter storm warning at Mar 12, 2016, 1:59 PM PST. It took effect at Mar 13, 2016, 12:00 PM PDT. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2016, 1:59 PM PST (21:59 UTC)
- In effect from
- Mar 13, 2016, 12:00 PM PDT
- Expired
- Mar 14, 2016, 12:00 PM PDT
- In force
- 24 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
907 WWUS46 KSEW 122159 WSWSEW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 159 PM PST SAT MAR 12 2016 WAZ569-131100- /O.UPG.KSEW.WS.A.0005.160313T1900Z-160314T1900Z/ /O.NEW.KSEW.WS.W.0005.160313T1900Z-160314T1900Z/ /O.CON.KSEW.WW.Y.0018.000000T0000Z-160313T1900Z/ CASCADES OF PIERCE AND LEWIS COUNTIES- 159 PM PST SAT MAR 12 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON PDT SUNDAY... ...WINTER STORM WARNING IN EFFECT FROM NOON SUNDAY TO NOON PDT MONDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER STORM WARNING FOR SNOW...WHICH IS IN EFFECT FROM NOON SUNDAY TO NOON PDT MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * LOCATION...MOUNT RAINIER AND THE ROAD TO PARADISE. * TIMING...TONIGHT THROUGH MONDAY MORNING. * MAIN IMPACT...WINTER DRIVING CONDITIONS WITH SLIPPERY ROADS... POOR VISIBILITY...AND POSSIBLE TRAVEL DELAYS. * OTHER IMPACTS...8 TO 18 INCHES OF SNOW WILL FALL TODAY THROUGH SUNDAY MORNING...THEN ANOTHER 1 TO 2 FEET OF SNOW IS LIKELY NOON SUNDAY THROUGH NOON MONDAY. THE SNOW LEVEL WILL BE AROUND 4000 FEET TODAY...THEN REMAIN BETWEEN 2000 AND 3000 FEET SUNDAY THROUGH MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ WAZ567-131100- /O.UPG.KSEW.WS.A.0005.160313T1900Z-160314T1900Z/ /O.NEW.KSEW.WS.W.0005.160313T1900Z-160314T1900Z/ CASCADES OF WHATCOM AND SKAGIT COUNTIES- 159 PM PST SAT MAR 12 2016 ...WINTER STORM WARNING IN EFFECT FROM NOON SUNDAY TO NOON PDT MONDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER STORM WARNING FOR SNOW...WHICH IS IN EFFECT FROM NOON SUNDAY TO NOON PDT MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * LOCATION...MOUNT BAKER. * TIMING...SUNDAY AFTERNOON THROUGH MONDAY MORNING. * MAIN IMPACT...WINTER DRIVING CONDITIONS WITH SLIPPERY ROADS... POOR VISIBILITY...AND POSSIBLE TRAVEL DELAYS. * OTHER IMPACTS...ANOTHER 1 TO 2 FEET OF SNOW IS LIKELY NOON SUNDAY THROUGH NOON MONDAY. THE SNOW LEVEL WILL BE BETWEEN 2000 AND 3000 FEET SUNDAY THROUGH MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ WAZ568-131100- /O.NEW.KSEW.WW.Y.0019.160313T1900Z-160314T1900Z/ CASCADES OF SNOHOMISH AND KING COUNTIES- 159 PM PST SAT MAR 12 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON SUNDAY TO NOON PDT MONDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 6 PM SUNDAY TO NOON PDT MONDAY. * LOCATION...CENTRAL CASCADES INCLUDING SNOQUALMIE PASS AND STEVENS PASS. * TIMING...SUNDAY EVENING THROUGH MONDAY MORNING. * MAIN IMPACT...WINTER DRIVING CONDITIONS WITH SLIPPERY ROADS... POOR VISIBILITY...AND POSSIBLE TRAVEL DELAYS. * OTHER IMPACTS...10 TO 18 INCHES OF SNOW IS POSSIBLE FROM MIDDAY SUNDAY THROUGH MIDDAY MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
4 follow-up statements
045 WWUS46 KSEW 131034 WSWSEW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 334 AM PDT SUN MAR 13 2016 WAZ569-132330- /O.CON.KSEW.WS.W.0005.160313T1900Z-160314T1900Z/ /O.CON.KSEW.WW.Y.0018.000000T0000Z-160313T1900Z/ CASCADES OF PIERCE AND LEWIS COUNTIES- 334 AM PDT SUN MAR 13 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY... ...WINTER STORM WARNING REMAINS IN EFFECT FROM NOON TODAY TO NOON PDT MONDAY... * LOCATION...MOUNT RAINIER AND THE ROAD TO PARADISE. * TIMING...TODAY THROUGH MIDDAY MONDAY. * MAIN IMPACT...WINTER DRIVING CONDITIONS WITH SLIPPERY ROADS... POOR VISIBILITY...AND POSSIBLE TRAVEL DELAYS. * OTHER IMPACTS...ANOTHER 1 TO 2 FEET OF SNOW IS LIKELY TODAY THROUGH NOON MONDAY. THE SNOW LEVEL WILL BE 2500 TO 3500 FEET THROUGH TONIGHT...THEN FALL TO 2000 FEET MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ WAZ567-132330- /O.CON.KSEW.WS.W.0005.160313T1900Z-160314T1900Z/ CASCADES OF WHATCOM AND SKAGIT COUNTIES- 334 AM PDT SUN MAR 13 2016 ...WINTER STORM WARNING REMAINS IN EFFECT FROM NOON TODAY TO NOON PDT MONDAY... * LOCATION...MOUNT BAKER. * TIMING...TODAY THROUGH MIDDAY MONDAY. * MAIN IMPACT...WINTER DRIVING CONDITIONS WITH SLIPPERY ROADS... POOR VISIBILITY...AND POSSIBLE TRAVEL DELAYS. * OTHER IMPACTS...ANOTHER 1 TO 2 FEET OF SNOW IS LIKELY TODAY THROUGH NOON MONDAY. THE SNOW LEVEL WILL BE 2500 TO 3000 FEET TODAY AND FALL TO 2000 FEET ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ WAZ568-132330- /O.CON.KSEW.WW.Y.0019.160313T1900Z-160314T1900Z/ CASCADES OF SNOHOMISH AND KING COUNTIES- 334 AM PDT SUN MAR 13 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO NOON PDT MONDAY... * LOCATION...CENTRAL CASCADES INCLUDING SNOQUALMIE PASS AND STEVENS PASS. * TIMING...TODAY THROUGH MIDDAY MONDAY. * MAIN IMPACT...WINTER DRIVING CONDITIONS WITH SLIPPERY ROADS... POOR VISIBILITY...AND POSSIBLE TRAVEL DELAYS. * OTHER IMPACTS...6 TO 16 INCHES OF SNOW IS LIKELY TODAY THROUGH NOON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
158 WWUS46 KSEW 132214 WSWSEW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 314 PM PDT SUN MAR 13 2016 WAZ567-569-141200- /O.CON.KSEW.WS.W.0005.000000T0000Z-160314T1900Z/ CASCADES OF WHATCOM AND SKAGIT COUNTIES- CASCADES OF PIERCE AND LEWIS COUNTIES- 314 PM PDT SUN MAR 13 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON PDT MONDAY... * LOCATION...THE HIGHWAYS TO MOUNT BAKER AND MOUNT RAINIER * TIMING...THROUGH MIDDAY MONDAY. * MAIN IMPACT...WINTER DRIVING CONDITIONS WITH SLIPPERY ROADS... POOR VISIBILITY...AND POSSIBLE TRAVEL DELAYS. * OTHER IMPACTS...ANOTHER 1 TO 2 FEET OF SNOW IS LIKELY THROUGH NOON MONDAY. THE SNOW LEVEL WILL BE 2500 TO 3000 FEET THIS EVENING FALLING TO 2000 FEET ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ WAZ568-141200- /O.CON.KSEW.WW.Y.0019.000000T0000Z-160314T1900Z/ CASCADES OF SNOHOMISH AND KING COUNTIES- 314 PM PDT SUN MAR 13 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON PDT MONDAY... * LOCATION...CENTRAL CASCADES INCLUDING SNOQUALMIE PASS AND STEVENS PASS. * TIMING...THROUGH MIDDAY MONDAY. * MAIN IMPACT...WINTER DRIVING CONDITIONS WITH SLIPPERY ROADS... POOR VISIBILITY...AND POSSIBLE TRAVEL DELAYS. * OTHER IMPACTS...5 TO 12 INCHES OF SNOW IS LIKELY THROUGH NOON MONDAY. THE SNOW LEVEL WILL BE AROUND 2500 FEET THIS EVENING FALLING TO AROUND 2000 FEET ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
267 WWUS46 KSEW 141107 WSWSEW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 407 AM PDT MON MAR 14 2016 WAZ569-142330- /O.EXB.KSEW.WW.Y.0019.160314T1900Z-160315T1900Z/ /O.CON.KSEW.WS.W.0005.000000T0000Z-160314T1900Z/ CASCADES OF PIERCE AND LEWIS COUNTIES- 407 AM PDT MON MAR 14 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON PDT TODAY... ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON TODAY TO NOON PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM NOON TODAY TO NOON PDT TUESDAY. * LOCATION...CASCADES OF PIERCE AND LEWIS COUNTIES INCLUDING MOUNT RAINIER NATIONAL PARK...WHITE PASS...AND CRYSTAL MOUNTAIN. * TIMING...SNOW WILL CONTINUE THROUGH MIDDAY TUESDAY...GRADUALLY EASING TUESDAY AFTERNOON AND NIGHT. * MAIN IMPACT...WINTER DRIVING CONDITIONS WITH SLIPPERY ROADS... POOR VISIBILITY...AND POSSIBLE TRAVEL DELAYS. * OTHER IMPACTS...TOTAL SNOW ACCUMULATION OF 14 TO 28 INCHES IS LIKELY TODAY THROUGH TUESDAY...WITH THE HEAVIEST AMOUNTS ON THE SOUTH SIDE OF MOUNT RAINIER AROUND PARADISE. THE SNOW LEVEL WILL REMAIN NEAR 2000 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ WAZ567-141900- /O.CON.KSEW.WS.W.0005.000000T0000Z-160314T1900Z/ CASCADES OF WHATCOM AND SKAGIT COUNTIES- 407 AM PDT MON MAR 14 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON PDT TODAY... * LOCATION...THE HIGHWAYS TO MOUNT BAKER AND MOUNT RAINIER * TIMING...THROUGH MIDDAY MONDAY. * MAIN IMPACT...WINTER DRIVING CONDITIONS WITH SLIPPERY ROADS... POOR VISIBILITY...AND POSSIBLE TRAVEL DELAYS. * OTHER IMPACTS...ANOTHER 3 TO 5 INCHES OF SNOW IS LIKELY THIS MORNING. SNOW WILL CONTINUE AT TIMES THIS AFTERNOON THROUGH TUESDAY...BUT THE TOTAL ACCUMULATION WILL BE ONLY AROUND 4 TO 8 INCHES. THE SNOW LEVEL WILL REMAIN NEAR 2000 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ WAZ568-142330- /O.EXT.KSEW.WW.Y.0019.000000T0000Z-160315T1300Z/ CASCADES OF SNOHOMISH AND KING COUNTIES- 407 AM PDT MON MAR 14 2016 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 AM PDT TUESDAY... * LOCATION...CENTRAL CASCADES INCLUDING SNOQUALMIE PASS AND STEVENS PASS. * TIMING...THROUGH TONIGHT. * MAIN IMPACT...WINTER DRIVING CONDITIONS WITH SLIPPERY ROADS... POOR VISIBILITY...AND POSSIBLE TRAVEL DELAYS. * OTHER IMPACTS...TOTAL SNOW ACCUMULATION OF 10 TO 20 INCHES IS LIKELY TODAY THROUGH TUESDAY. THE HEAVIEST AMOUNTS COULD OCCUR ABOVE 2000 FEET ON US HIGHWAY 2 ON THE APPROACH TO STEVENS PASS...AS A RESULT OF THE PUGET SOUND CONVERGENCE ZONE EXTENDING INTO THE CASCADES. THE SNOW LEVEL WILL REMAIN NEAR 2000 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
643 WWUS46 KSEW 141914 WSWSEW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1214 PM PDT MON MAR 14 2016 WAZ569-150500- /O.EXP.KSEW.WS.W.0005.000000T0000Z-160314T1900Z/ /O.CON.KSEW.WW.Y.0019.000000T0000Z-160315T1900Z/ CASCADES OF PIERCE AND LEWIS COUNTIES- 1214 PM PDT MON MAR 14 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TUESDAY... ...WINTER STORM WARNING HAS EXPIRED... * LOCATION...CASCADES OF PIERCE AND LEWIS COUNTIES INCLUDING MOUNT RAINIER NATIONAL PARK...WHITE PASS...AND CRYSTAL MOUNTAIN. * TIMING...SNOW WILL CONTINUE THROUGH MIDDAY TUESDAY...GRADUALLY EASING TUESDAY AFTERNOON AND NIGHT. * MAIN IMPACT...WINTER DRIVING CONDITIONS WITH SLIPPERY ROADS... POOR VISIBILITY...AND POSSIBLE TRAVEL DELAYS. * OTHER IMPACTS...TOTAL SNOW ACCUMULATION OF 14 TO 28 INCHES IS LIKELY TODAY THROUGH TUESDAY...WITH THE HEAVIEST AMOUNTS ON THE SOUTH SIDE OF MOUNT RAINIER AROUND PARADISE. THE SNOW LEVEL WILL REMAIN NEAR 2000 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ WAZ567-142015- /O.EXP.KSEW.WS.W.0005.000000T0000Z-160314T1900Z/ CASCADES OF WHATCOM AND SKAGIT COUNTIES- 1214 PM PDT MON MAR 14 2016 ...WINTER STORM WARNING HAS EXPIRED... $$ WAZ568-150500- /O.CON.KSEW.WW.Y.0019.000000T0000Z-160315T1300Z/ CASCADES OF SNOHOMISH AND KING COUNTIES- 1214 PM PDT MON MAR 14 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT TUESDAY... * LOCATION...CENTRAL CASCADES INCLUDING SNOQUALMIE PASS AND STEVENS PASS. * TIMING...THROUGH TONIGHT. * MAIN IMPACT...WINTER DRIVING CONDITIONS WITH SLIPPERY ROADS... POOR VISIBILITY...AND POSSIBLE TRAVEL DELAYS. * OTHER IMPACTS...TOTAL SNOW ACCUMULATION OF 10 TO 20 INCHES IS LIKELY TODAY THROUGH TUESDAY. THE HEAVIEST AMOUNTS COULD OCCUR ABOVE 2000 FEET ON US HIGHWAY 2 ON THE APPROACH TO STEVENS PASS...AS A RESULT OF THE PUGET SOUND CONVERGENCE ZONE EXTENDING INTO THE CASCADES. THE SNOW LEVEL WILL REMAIN NEAR 2000 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this winter storm warning went out at Mar 12, 9:16 AM PST, 4 hours 43 minutes earlier.
Area forecast discussion, Mar 12, 9:16 AM PST, 4 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
916 AM PST SAT MAR 12 2016
.SYNOPSIS...RAIN WILL CHANGE TO SHOWERS AND ISOLATED THUNDERSTORMS
THIS AFTERNOON AS THE COLD FRONT OVER WESTERN WASHINGTON THIS
MORNING MOVES EAST. A STRONG FRONT WITH A DEEP SURFACE LOW SHOULD
PRODUCE VERY WINDY WEATHER SUNDAY AND SUNDAY EVENING...PLUS LOWLAND
RAIN AND SNOW IN THE MOUNTAINS. COOL MOIST WESTERLY FLOW WILL
MAINTAIN SHOWERS MONDAY AND TUESDAY WITH MORE MOUNTAIN SNOW.
AN UPPER LEVEL RIDGE IS EXPECTED TO BRING SUNNY WEATHER THURSDAY AND
FRIDAY.
&&
.SHORT TERM...THE COLD FRONT OVER PUGET SOUND AT 16Z/8 AM WILL FALL
APART AS IT MOVES OVER THE CASCADES THIS MORNING. SHOWERS ARE
ALREADY MOVING INLAND ALONG THE COAST WITH ISOLATED THUNDERSTORMS
OVER THE COASTAL WATERS. IR IMAGERY SHOWS THE FETCH OF COLD UNSTABLE
AIR BEHIND THE FRONT EXTENDING ALL THE WAY OUT TO 140W THIS MORNING.
THUNDERSTORMS ARE IN THE FORECAST FOR THE COAST AND COASTAL WATERS
THIS MORNING AND FOR ALL OF W WA THIS AFTERNOON AND EARLY EVENING.
SHOWERS WILL CONTINUE THROUGH TONIGHT.
COOLER AIR ALOFT WILL LOWER SNOW LEVELS OVER THE CASCADES BELOW PASS
LEVELS BY LATE AFTERNOON. SNOW SHOWERS OVER THE CASCADES MAY BE
HEAVY AT TIMES...BUT SNOW ACCUMULATIONS SHOULD REMAIN BELOW ADVISORY
LEVELS FOR MOST OF THE AREA. A SNOW ADVISORY WILL REMAIN IN EFFECT
FOR THE MOUNT RAINIER AREA THROUGH TONIGHT.
LATEST GFS ECMWF AND CANADIAN MODELS ARE IN GOOD AGREEMENT FOR THE
TRACK AND STRENGTH OF THE STRONG 978 MB LOW THAT IS EXPECTED TO
TRACK NE ACROSS THE OLYMPICS AROUND 00Z/5 PM SUNDAY AFTERNOON. THE
NAM IS THE ONLY MODEL THAT TAKES THE LOW FARTHER SOUTH. THIS IS A
CLASSIC PUGET SOUND WINDSTORM SCENARIO. THE GOOD MODEL AGREEMENT 36
HOURS OUT STILL DOES NOT MEAN THAT THIS WILL BE THE ACTUAL TRACK OF
THE LOW...BUT IT SURE INCREASES CONFIDENCE IN THE MODELS. THIS
SOLUTION WOULD MEAN THAT THE BACK BENT OCCLUSION WRAPPING AROUND THE
LOW STANDS A FAIR CHANCE OF MOVING UP PUGET SOUND...GIVING AT LEAST
A GLANCING BLOW TO THE INTERIOR. FORECASTS WILL GO WITH THE STRONGER
MODEL SOLUTIONS. MODEL TIMING HAS WINDS INCREASING TO WARNING LEVELS
CLOSE TO 00Z/5 PM ALONG THE CENTRAL COAST AND OVER PUGET
SOUND...THEN SPREADING TO THE N COAST AND N INTERIOR AROUND 02Z/7
PM. STRONGEST SUSTAINED WINDS SHOULD BE IN THE 35-45 MPH RANGE WITH
THE STRONGEST GUSTS NEAR 70 MPH. THERE WILL BE A SURGE OF WESTERLY
WINDS THROUGH THE STRAIT OF JUAN DE FUCA BEHIND THE LOW EARLY SUNDAY
EVENING...BUT THESE WINDS LOOK A NOTCH WEAKER. WINDS SHOULD WEAKEN
GRADUALLY THROUGH THE REMAINDER OF SUNDAY EVENING.
PRECIPITATION WILL BE HEAVIER WITH THIS SYSTEM THAN TODAYS FRONT.
THE INTERIOR LOWLANDS SHOULD GET AROUND 0.50 TO 1.00 INCH OF
RAIN...WITH AROUND 1.00 TO 1.75 INCHES AT THE COAST. COOL MOIST
WESTERLY FLOW WILL CONTINUE BEHIND THE SYSTEM ON MONDAY FOR SHOWERY
WEATHER...WITH THE AIR MASS DRYING SOMEWHAT ON MONDAY NIGHT. THE
SNOW LEVEL WILL BE 2500 TO 3000 FT SUNDAY AND SUNDAY NIGHT...THEN
FALL TO AROUND 2000 FT MONDAY AND MONDAY NIGHT. SO THE HIGHWAY
PASSES OVER THE CASCADES...INCLUDING SNOQUALMIE PASS WILL RECEIVE
SNOW. SNOWFALL TOTALS OF 12 TO 18 INCHES ARE LIKELY FOR THE PERIOD
SUNDAY THROUGH MONDAY NIGHT FOR SNOQUALMIE PASS AND STEVENS
PASS...AND 2 TO 3 FT OF NEW SNOW IS LIKELY FOR PARADISE AND MOUNT
BAKER. A WINTER STORM WATCH IS IN EFFECT FOR PARADISE AND MOUNT
BAKER. KAM
.LONG TERM...PREVIOUS DISCUSSION FROM THE 303 AM AFD...AN UPPER
RIDGE WILL BEGIN BUILDING WELL OFFSHORE ON TUESDAY...BUT A WEAKENING
FRONTAL SYSTEM ON THE EAST SIDE OF THE RIDGE WILL MOVE THROUGH THE
FORECAST AREA. THIS SYSTEM WILL HAVE MUCH LESS IMPACT WITH REGARD TO
WIND AND PRECIPITATION AMOUNTS... ALTHOUGH THE SNOW LEVEL WILL STILL
BE ONLY AROUND 2500 FT. SHOWERS SHOULD DECREASE MORE ON WEDNESDAY AS
THE UPPER RIDGE BUILDS AND APPROACHES 130W...AND WE CAN EXPECT SUNNY
WEATHER THURSDAY AND FRIDAY AS THE RIDGE MOVES INTO THE OFFSHORE
WATERS AND THEN TO THE COAST. MCDONNAL
&&
.AVIATION...A BROAD UPPER TROUGH WILL REMAIN OVER THE REGION THROUGH
SUNDAY. MODERATE SW FLOW ALOFT WILL BECOME STRONG S-SW FLOW ALOFT
SUNDAY/SUNDAY NIGHT AS A STRONGER LOW PRESSURE SYSTEM TRACKS ACROSS
THE AREA. WEAKLY UNSTABLE AND MOIST WITH SHOWERS....AND ISOLATED
THUNDERSTORMS TODAY. RAIN WILL INCREASE SUNDAY...THEN BECOME SHOWERY
SUNDAY NIGHT. MOSTLY VFR CIGS TODAY THROUGH SOME SHOWERS COULD
TEMPORARILY PRODUCE MVFR CIGS.
KSEA...S WIND 10-15 KT W/ GUSTS 25 KT EASING TONIGHT.
VERY STRONG S-SW WINDS LIKELY TO DEVELOP LATE SUNDAY AFTERNOON AND
EVENING. SURFACE SPEEDS COULD REACH 30-35 KT W/ SURFACE GUSTS UP TO
60 KT. DTM
&&
.MARINE...POST FRONTAL ONSHORE FLOW WILL PRODUCE SMALL CRAFT WINDS
OVER THE WATERS AT TIMES THROUGH SUNDAY MORNING. SEAS WILL ALSO BE
GRADUALLY BUILDING TO 10 TO 15 FEET TODAY...THEN TO 20 TO 26 FEET
SUNDAY.
MODELS ARE IN GOOD AGREEMENT THIS MORNING ABOUT THE TRACK OF
A DEEP LOW SUNDAY AFTERNOON AND NIGHT. THE LOW WILL DEVELOP OFF
THE OREGON COAST SUNDAY THEN MOVE NORTHEAST ACROSS WASHINGTON SUNDAY
EVENING. THE CENTER OF THE LOW IS FORECAST TO HAVE A SURFACE PRES
CLOSE TO 975-980 MB. AS IT MOVES ACROSS WASHINGTON THE KPDX-KBLI PRES
GRADIENT COULD GET AS HIGH AS +17 MB. AFTER THE LOW PASSES STRONG
ONSHORE FLOW WILL DEVELOP WITH THE KUIL-KBLI GRADIENT.
STRONG WINDS OF AT LEAST GALE FORCE ARE PROBABLE OVER ALL WATERS.
STORM FORCE WINDS ARE POSSIBLE OVER THE COASTAL WATERS AND BRIEFLY
IN SOME INTERIOR WATERS ALONG AND S OF THE LOW TRACK WHICH REMAINS
WHICH REMAINS SOMEWHAT IN QUESTION. NO CHANGES TO THE WATCHES THIS
MORNING.
SEAS WILL BUILD TO 20 TO 26 FT SUNDAY NIGHT WITH THE HIGHEST SEAS
AROUND THE GRAYS HARBOR AREA. SOME BEACH EROSION IS LIKELY TO OCCUR.
ONSHORE FLOW WILL DIMINISH MONDAY AND TUESDAY. HIGH PRES WILL
BUILD OVER THE AREA WEDNESDAY. CHB/DTM
&&
.HYDROLOGY...THE SKOKOMISH RIVER WILL PROBABLY FLOOD AGAIN AROUND
SUNDAY NIGHT. A FLOOD WATCH HAS BEEN ISSUED FOR MASON COUNTY.
OTHERWISE FLOODING IS NOT EXPECTED ON AREA RIVERS FOR THE NEXT
WEEK.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...HIGH WIND WATCH FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT
FOR BELLEVUE AND VICINITY-BREMERTON AND VICINITY-EAST PUGET
SOUND LOWLANDS-EVERETT AND VICINITY-HOOD CANAL AREA-LOWER
CHEHALIS VALLEY AREA-SEATTLE AND VICINITY-SOUTHWEST
INTERIOR-TACOMA AREA.
COASTAL FLOOD ADVISORY UNTIL 9 AM PST THIS MORNING FOR ADMIRALTY
INLET AREA-BREMERTON AND VICINITY-EVERETT AND VICINITY-HOOD
CANAL AREA-SEATTLE AND VICINITY-SOUTHWEST INTERIOR-TACOMA
AREA.
WINTER WEATHER ADVISORY UNTIL NOON PDT SUNDAY FOR CASCADES OF
PIERCE AND LEWIS COUNTIES.
WINTER STORM WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING
FOR CASCADES OF PIERCE AND LEWIS COUNTIES-CASCADES OF
WHATCOM AND SKAGIT COUNTIES.
FLOOD WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING FOR
HOOD CANAL AREA-LOWER CHEHALIS VALLEY AREA-OLYMPICS.
HIGH WIND WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR
ADMIRALTY INLET AREA-SAN JUAN COUNTY-WESTERN SKAGIT COUNTY-
WESTERN WHATCOM COUNTY.
HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR
CENTRAL COAST-NORTH COAST.
PZ...SMALL CRAFT ADVISORY FOR ROUGH BAR UNTIL 5 AM PDT SUNDAY FOR
GRAYS HARBOR BAR.
STORM WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60
NM-COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10
NM-COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10
TO 60 NM-COASTAL WATERS FROM JAMES ISLAND TO POINT
GRENVILLE OUT 10 NM-COASTAL WATERS FROM POINT GRENVILLE TO
CAPE SHOALWATER 10 TO 60 NM-COASTAL WATERS FROM POINT
GRENVILLE TO CAPE SHOALWATER OUT 10 NM.
GALE WARNING UNTIL NOON PST TODAY FOR COASTAL WATERS FROM CAPE
FLATTERY TO JAMES ISLAND 10 TO 60 NM-COASTAL WATERS FROM
CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-COASTAL WATERS FROM
JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-COASTAL WATERS
FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-COASTAL
WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT
10 NM.
GALE WATCH FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT FOR
ADMIRALTY INLET-CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-NORTHERN
INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-PUGET SOUND
AND HOOD CANAL-WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE
FUCA.
GALE WARNING UNTIL 10 AM PST THIS MORNING FOR EAST ENTRANCE U.S.
WATERS STRAIT OF JUAN DE FUCA-NORTHERN INLAND WATERS
INCLUDING THE SAN JUAN ISLANDS.
SMALL CRAFT ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR ADMIRALTY
INLET-PUGET SOUND AND HOOD CANAL-WEST ENTRANCE U.S. WATERS
STRAIT OF JUAN DE FUCA.
&&
WWW.WEATHER.GOV/SEATTLE
YOU CAN SEE AN ILLUSTRATED VERSION OF THIS DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTMLThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 2:48 AM PST | Small Craft Advisory for Rough Bar | SEW | 4 days | |
| Mar 12, 3:33 AM PST | Flood Watch | SEW | Mason | 47 hr |
| Mar 12, 3:43 AM PST | Winter Storm Watch | SEW | 10 hr | |
| Mar 12, 1:58 PM PST | High Wind Warning | SEW | San Juan | 31 hr |
| Mar 12, 1:59 PM PST | Winter Weather Advisory | SEW | 69 hr | |
| Mar 12, 3:17 PM PST | Gale Warning | SEW | 29 hr | |
| Mar 12, 3:17 PM PST | Storm Warning | SEW | 29 hr |
Nearby
Winter Storm Warnings in Washington, 2016Every winter storm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.